Home » Frequently asked Questions on Health » Are these withdrawal symptoms of amitryptiline?

Are these withdrawal symptoms of amitryptiline?

Q: I have taken amitryptiline 20 mg at night for the past 18 months. I gradually reduced the dosage over a period of three months and stopped completely earlier this year. After about two weeks, I started feeling slightly dizzy and nauseated. I still experience slight dizziness and severe nausea at times. On waking up I have a metallic taste in my mouth, a taste similar to the one I had when I first started the medicine. Is my dizziness and nausea a withdrawal symptom of stopping amitryptiline and if so, what can I do to prevent it?

A:It is true that if amitryptiline is taken for 8 or more weeks, there is possibility of withdrawal symptoms if stopped suddenly. It is recommended that dose should be gradually reduced over 4 weeks to 6 months. Your dose reduction over 3 months is within this range though you have taken the drug for a very long time. The symptoms described by you are not normally associated with withdrawal symptoms. I do not wish to tell you the symptoms that are due to withdrawal lest you start feeling them due to suggestion. I suggest you hold on for a while. Since your nausea is severe, you can take long acting Metocontin Continus 15mg (ModiMundipharma) 1 tablet at bed time for a few days. Do not worry, there is nothing much wrong with you.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------